Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 618, NWS Jackson, MS

July 9, 2008Neshoba County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2008, 4:39 PM CDT for Neshoba County, Mississippi. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2008, 4:39 PM CDT (21:39 UTC)
Expired
Jul 9, 2008, 5:30 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:47 PM CDTTSTM WND DMG1 Sw Pearl River, MSTREES DOWN SOUTH OF HWY 16.
Jul 9, 4:47 PM CDTTSTM WND DMG2 Ssw Pearl River, MSMOBILE HOME BLOWN OFF BLOCKS ALONG CR-149.
Jul 9, 4:50 PM CDTHAIL 1.752 Sw Pearl River, MSGOLFBALL SIZED HAIL REPORTED AT CR-151 AND CR-163.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1455 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 092139
SVRJAN
MSC099-092230-
/O.NEW.KJAN.SV.W.0618.080709T2139Z-080709T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT WED JUL 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 530 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PEARL RIVER...OR NEAR EDINBURG...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEARL RIVER BY 445 PM CDT...
  PHILADELPHIA...6 MILES SOUTH OF BURNSIDE AND 8 MILES NORTHWEST OF
  BETHSAIDA BY 530 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3288 8907 3267 8903 3269 8930 3281 8930
TIME...MOT...LOC 2139Z 263DEG 9KT 3275 8925

$$

CAW
2 follow-up statements
000 
WWUS54 KJAN 092152
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT WED JUL 9 2008

MSC099-092230-
/O.CON.KJAN.SV.W.0618.000000T0000Z-080709T2230Z/
NESHOBA MS-
453 PM CDT WED JUL 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL NESHOBA COUNTY...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PEARL RIVER...OR 6 MILES SOUTHEAST OF EDINBURG...MOVING EAST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PHILADELPHIA BY 530 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3284 8912 3268 8909 3269 8930 3281 8930
TIME...MOT...LOC 2153Z 263DEG 9KT 3276 8923

$$

CAW
000 
WWUS54 KJAN 092226
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT WED JUL 9 2008

MSC099-092236-
/O.EXP.KJAN.SV.W.0618.000000T0000Z-080709T2230Z/
NESHOBA MS-
526 PM CDT WED JUL 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NESHOBA COUNTY EXPIRES
AT 530 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3284 8912 3268 8909 3269 8930 3281 8930
TIME...MOT...LOC 2226Z 263DEG 9KT 3277 8913

$$

CAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:55 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 9, 3:55 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT WED JUL 9 2008

.SHORT TERM...WIDESPREAD AND RANDOM DIURNAL CONVECTION IS ONGOING
OVER THE CWA THIS AFTERNOON. AN ACTIVE SEA BREEZE BOUNDARY AND A
COLD FRONT OVER MISSOURI ARE HELPING TO INCREASE THE COVERAGE OF THE
SHOWERS AND STORMS. MOST OF THESE CELLS HAVE BEEN VERY SMALL IN
AERIAL COVERAGE...BUT THEY ARE DUMPING VERY HEAVY RAINFALL...THANKS
TO PWS OF GREATER THAN 1.75 INCHES AND AN ABUNDANCE OF OUTFLOW
BOUNDARIES MERGING TOGETHER.  DEWPOINTS HAVE ALSO BEEN SOMEWHAT
NOTEWORTHY TODAY AS THEY ARE NOT MIXING OUT AS MUCH AS THEY DID
YESTERDAY.  VALUES AS HIGH AS 73 OR 74 HAVE ACCOMPANIED TEMPERATURES
IN THE MIDDLE 90S IN THE DELTA REGION...RESULTING IN HEAT INDICES OF
100 TO 105 DEGREES.  CONDITIONS HAVE NOT BEEN QUITE AS OPPRESSIVE
ELSEWHERE IN THE CWA...BUT STILL MUGGY.  HIGH TEMPERATURES HAVE BEEN
KEPT DOWN IN THOSE AREAS THAT HAVE RECEIVED RAIN SO FAR
TODAY...INCLUDING THE GREATER JACKSON METRO AREA...WHERE JAN HAS NOT
EXCEEDED 90 DEGREES AS OF 3 PM TODAY.

A FAIRLY ACTIVE WEATHER PATTERN CAN BE EXPECTED FOR THE NEXT 48
HOURS OVER THE JAN CWA.  A COLD FRONT IS PROGGED TO REACH THE
TENNESSEE RIVER VALLEY TONIGHT AND STALL OVER NORTHERN MS DURING THE
DAY ON THURSDAY.  THIS WILL SERVE AS A GOOD FORCING MECHANISM...AND
IN CONJUNCTION WITH 2000 J/KG OF MLCAPE AND DECENT LAPSE
RATES...EXPECT SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM
DEVELOPMENT ON THURSDAY.  THE GREATEST POTENTIAL FOR STRONG TO
SEVERE STORMS WILL EXIST OVER THE NORTHERN HALF OF THE CWA WHERE
THE BOUNDARY WILL HAVE MORE INFLUENCE...ESPECIALLY ALONG AND NORTH
OF HIGHWAY 82.  THE ISOLATED SEVERE RISK IS MENTIONED IN THE HWOJAN
PRODUCT.

OVERALL...MAV GUIDANCE WAS ACCEPTED THROUGH FRIDAY. THE COLD FRONT
IS NOT EXPECTED TO MAKE ENOUGH SOUTHWARD PROGRESS TO PASS THROUGH
THE CWA...AND NO CHANGE IN AIRMASS IS FORECAST.  THE STUBBORN
SUBTROPICAL RIDGE WILL REMAIN IN PLACE OVER THE AREA FOR A WHILE.
TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 90S...AND LOWS IN THE
LOWER 70S...WITH LOTS OF HUMIDITY AROUND.  THE PREVIOUS LONG TERM
FORECAST IS ATTACHED FOR REFERENCE. /DH/

.LONG TERM...MEDIUM RANGE MODELS AND ENSEMBLES SHOW THAT THE
SUBTROPICAL UPPER RIDGE WILL CONTINUE TO MODIFY ACROSS THE REGION.
IT SHOWS THAT THE BULK OF THE UPPER RIDGE WILL EXTEND FROM SOUTH OF
THE REGION INTO THE SOUTHERN PLAINS BEYOND FRIDAY. THE WEAK PORTION
OF THE RIDGE WILL ALLOW FOR SOME SEABREEZE ACTIVITY AS WELL AS
SERIES WEAK FRONTAL BOUNDARIES TO AFFECT THE ARKLAMISS REGION.
PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. THE
UPPER RIDGE WILL TO AN EXTENT LIMIT OUR CHANCES OF RAIN DURING THE
LONG TERM.

SOME OF THE MODELS AND ENSEMBLES INCLUDING THE EUROPEAN KEEP A WEAK
BOUNDARY ACROSS OUR NORTHERN COUNTIES ON FRIDAY.  THIS BOUNDARY
SHOULD BRING ENOUGH WEAK LIFT TO BRING SOME BETTER RAIN CHANCES IN
THE NORTH FOR FRIDAY. THE GFS TRIES TO BRING SOME MCS COMPLEXES
ALONG THE FRONTAL BOUNDARY FOR FRIDAY. THE BOUNDARY WILL PUSH INTO
OUR CENTRAL COUNTIES ON SATURDAY...WHICH AT THIS POINT WILL PROBABLY
MORE OF CONVECTIVE BOUNDARIES. GFS ENSEMBLES AND MOST MEDIUM RANGE
MODELS SHOWS A SHORT WAVE PUSH ROTATING AROUND A CLOSED LOW OVER
SOUTHEAST CANADA...WHICH WILL HELP TO DEVELOP AN UPPER TROUGH
OVER THE EASTERN CONUS BY SUNDAY. THIS WILL BRING ANOTHER WEAK
BOUNDARY INTO THE REGION ON SUNDAY. ANOTHER BOUNDARY WILL COME
INTO THE REGION FOR SUNDAY NIGHT INTO MONDAY AS THE AXIS OF THE
UPPER TROUGH MOVES TOWARD THE EASTERN US SEABOARD. FOR TUESDAY INTO
WEDNESDAY WE WILL GET INTO MORE FLAT UPPER PATTERN. AS WE DEVELOP
MORE SOUTHERLY FLOW A WARM FRONT WILL PUSH ACROSS THE REGION BY
MIDWEEK. SO WITH MUCH PRECIPITABLE WATER...BOUNDARIES AND WEAKNESS
IN THE UPPER RIDGE. CONVECTION WILL BE DEVELOPING MAINLY IN THE
AFTERNOONS AND EVENINGS.

WILL KEEP CLOSE TO MEX POP NUMBERS. TEMP WISE IT WILL BE WARM DAYS
AND MILD MUGGY NIGHTS. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE
90S WITH NIGHTLY LOWS UPPER 60S TO LOWER 70S...WHICH IS AROUND
NORMAL FOR JULY. MODELS AND ENSEMBLES WERE ALL GENERALLY SIMILAR IN
TEMPS. SO WENT GENERALLY WITH MEX TEMPS. /17/

&&

.AVIATION...ISOLATED TO SCATTERED SHOWERS AND STORMS OVER THE REGION
SHOULD DIMINISH BY 02Z THIS EVENING WITH PARTLY CLOUDY SKIES
FOR THE REMAINDER OF THE NIGHT UNDER LIGHT AND VARIABLE SURFACE
WINDS. A FEW LONE STORMS MAY REMAIN IN THE VICINITY OF
GLH...GWO...AND GTR DURING THE OVERNIGHT PERIOD...BUT NOTHING
WIDESPREAD IS EXPECTED AT THIS TIME. SOME MVFR TO BRIEF IFR
CONDITIONS WILL BE POSSIBLE AT HBG...MEI...AND EVEN JAN EARLY
THURSDAY MORNING. NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED FOR THE
DAY ON THURSDAY WITH A FRONTAL BOUNDARY APPROACHING NORTHERN MS. IFR
CONDITIONS CAN BE EXPECTED IN THE PRESENCE OF STORMS. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  91  73  92 /  33  55  35  29
MERIDIAN      72  91  72  92 /  27  57  35  35
VICKSBURG     74  91  73  93 /  35  55  36  26
HATTIESBURG   72  91  72  93 /  23  48  27  28
NATCHEZ       74  89  73  92 /  32  45  27  21
GREENVILLE    74  89  74  93 /  49  63  34  31
GREENWOOD     73  89  74  92 /  51  66  36  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

DH/40
Hazardous weather outlook, Jul 9, 1:38 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT WED JUL 9 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
138 PM CDT WED JUL 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...THIS AFTERNOON THROUGH THURSDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH ABOUT 8 PM
THIS EVENING AS DAYTIME HEATING AND A MOIST AIRMASS COMBINE TO
TRIGGER THE STORMS. FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 50
MPH...SMALL HAIL AND VERY HEAVY RAINS OF UP TO ONE INCH PER HOUR WILL
BE POSSIBLE AS THE STORMS DRIFT SLOWLY NORTH OR EAST. THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR TONIGHT.

ON THURSDAY...THERE WILL BE A RISK FOR ISOLATED SEVERE THUNDERSTORMS INTO
THURSDAY EVENING ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA...
ESPECIALLY NORTH OF INTERSTATE 20. SCATTERED TO NUMEROUS THUNDERSTORMS
ARE EXPECTED TO DEVELOP THURSDAY AND CONTINUE INTO THE EVENING HOURS
AS OUTFLOW BOUNDARIES AHEAD OF A WEAK COLD FRONT DROP IN FROM THE
NORTH. THE AIRMASS ACROSS THE RISK AREA WILL BECOME VERY UNSTABLE BY
EARLY THURSDAY AFTERNOON...AND SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Jul 9, 2:48 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT WED JUL 9 2008

ARZ074-075-LAZ007-MSZ018-019-034-092050-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-BOLIVAR MS-SUNFLOWER MS-
WASHINGTON MS-
248 PM CDT WED JUL 9 2008

...DEVELOPING BAND OF THUNDERSTORMS MOVING INTO THE DELTA REGION...

A BROKEN BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF
GUNNISON TO 7 MILES SOUTH OF CROSSETT AT 248 PM CDT...MOVING
SOUTHEAST AT 15 MPH. THESE STORMS WILL AFFECT THE CLEVELAND TO
GREENVILLE MISSISSIPPI TO WILMOT ARKANSAS AREAS THROUGH 4 PM.

VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY...BOLIVAR...CHICOT...MOREHOUSE...SUNFLOWER AND
WASHINGTON COUNTIES...INCLUDING THE CITIES OF CROSSETT...DERMOTT...
HAMBURG...NORTH CROSSETT...ROSEDALE AND SHELBY...SHOULD MONITOR THESE
STORMS CLOSELY.

40
Special weather statement, Jul 9, 3:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT WED JUL 9 2008

MSZ050-051-056-057-092120-
SMITH MS-JASPER MS-NEWTON MS-SCOTT MS-
349 PM CDT WED JUL 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF HOMEWOOD AT 349 PM
CDT...MOVING NORTHEAST AT 3 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN JASPER...NEWTON...SCOTT AND SMITH COUNTIES...INCLUDING THE
CITY OF FOREST...SHOULD MONITOR THIS STORM CLOSELY.

CAW
Special weather statement, Jul 9, 4:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT WED JUL 9 2008

MSZ055-092200-
SIMPSON MS-
418 PM CDT WED JUL 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PINOLA AT 418 PM CDT...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MENDENHALL AND
PINOLA...SHOULD MONITOR THIS STORM CLOSELY.

CAW
Special weather statement, Jul 9, 4:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT WED JUL 9 2008

MSZ045-092200-
NESHOBA MS-
429 PM CDT WED JUL 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PEARL RIVER AT 429 PM
CDT...MOVING SOUTHEAST AT 3 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CAW
Special weather statement, Jul 9, 4:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT WED JUL 9 2008

MSZ032-038-092200-
CHOCTAW MS-WINSTON MS-
431 PM CDT WED JUL 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 11 MILES WEST OF LOUISVILLE AT 431 PM
CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CHOCTAW AND WINSTON COUNTIES...INCLUDING THE CITY OF
LOUISVILLE...SHOULD MONITOR THIS STORM CLOSELY.

CAW
Special weather statement, Jul 9, 4:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUL 9 2008

MSZ033-092205-
OKTIBBEHA MS-
433 PM CDT WED JUL 9 2008

...A STRONG THUNDERSTORM OVER CENTRAL OKTIBBEHA COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LONGVIEW AT 433 PM CDT...MOVING
EAST AT 13 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN OKTIBBEHA COUNTY...INCLUDING THE CITY OF STARKVILLE...
SHOULD MONITOR THIS STORM CLOSELY.

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:12 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo48 min
Jul 9, 5:29 PM CDTSevere Thunderstorm WarningJANClay, Lowndes61 min
Jul 9, 5:45 PM CDTSevere Thunderstorm WarningJANLeake45 min
Jul 9, 5:48 PM CDTSevere Thunderstorm WarningJANHinds, Madison42 min
Jul 9, 5:58 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston31 min
Jul 9, 6:55 PM CDTSevere Thunderstorm WarningJANHinds50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.